Quantiles, corners, and the extensive margin of trade
José A.F. Machado,
João Santos Silva () and
European Economic Review, 2016, vol. 89, issue C, 73-84
We develop a simple method for the estimation of quantile regressions for corner solutions data (i.e., fully observed non-negative data that have a mixed distribution with a mass-point at zero), focussing particular attention on the case where the domain of the variate of interest is bounded both from below and from above. We use the proposed method to study the determinants of the extensive margin of trade and find that most regressors have very different impacts on different parts of the distribution.
Keywords: BFGS algorithm; Corner solutions; Local bandwidth; Non-linear quantile regression (search for similar items in EconPapers)
JEL-codes: C21 C29 C61 F14 (search for similar items in EconPapers)
References: View references in EconPapers View complete reference list from CitEc
Citations: View citations in EconPapers (7) Track citations by RSS feed
Downloads: (external link)
Full text for ScienceDirect subscribers only
This item may be available elsewhere in EconPapers: Search for items with the same title.
Export reference: BibTeX
RIS (EndNote, ProCite, RefMan)
Persistent link: https://EconPapers.repec.org/RePEc:eee:eecrev:v:89:y:2016:i:c:p:73-84
Access Statistics for this article
European Economic Review is currently edited by T.S. Eicher, A. Imrohoroglu, E. Leeper, J. Oechssler and M. Pesendorfer
More articles in European Economic Review from Elsevier
Bibliographic data for series maintained by Dana Niculescu ().